Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and viral load

Jul 8, 2006

I just got my cd4 and viral load back and I am confused. 3 months ago my cd4 was 460 and my viral load was 1000. but now my cd4 is 564 and my viral load is up to 4900 ...what does this mean? I take my meds every night and day as I am supposed to and I thought I was doing well, but those numbers don't sound good to me. Should I be concerned ? At the begining of my treatment, 2 years ago, I had a cd4 of 17 and viral load was 750,000. I was at one time undetectable while on Kaletra and Combivir, but those meds had nasty side affects (very loose stools) I now take truvada and sustiva. My doctor did not seem concerned about these numbers, because my cd4 keeps going up. I guess I am just worried if I will ever get back to undectable status. And as far as drug resistance, I took that test back in february of 2006 and I had no resistance to anything at that time. Can i become resistant even if I am taking my meds as I am supposed to ? Thank you for your time, this is really helpful

Response from Dr. Holodniy

If you were undetectable at one point on a different regimen and you now have a viral load that is consistently positive at those levels, that could indicate development of resistance to these meds (even though you take your meds every night). You probably need another resistance test and based on the results, may need to change your medicines again. I would not be satisfied with a detectable viral load on this regimen.



Previous
doubts on my labs
Next
Do I have AIDS diagnosis after drop in CD4 due to HCV therapy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement